Ask a doctor

Can over the Counter Lash-growth Serums Also Cause Changes in Eye Color Like Latisse?

Can the over the counter growth lash serums cause change in eye color also like latisse? I would like to know if the over the counter lash boost serums put out by companies such as L'oreal also have the side effect of possibly changing eye color.

Doctor Answers (3)

Latisse and Eye Color Changes

+1

Over two million prescriptions for Latisse have been filled and there are NO reported changes in eye color. This side efect has ONLY been seen in the eyedrop version that is used in glaucoma.


South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

OTC Eyelash serums - color change?

+1

Likely not. Though there is nothing that guarantees YOUR eyes will not respond to a foreign substance in its own way. All we have to go on are the results of clinical trials - and those are designed to assure the product or treatment does as it claims (for that problem) and that is safe to use.

Because each one of us has unique genetic structures and codes, there is no way to 100% guarantee anything, but the LIKELIHOOD of an OTC product causing eye color change is very minute.

Even Latisse has no incidence in the studies of eye color change. If you want to completely eliminate that possibility then don't use those type products. You could be the 1 out of 10,000 who could have some changes.

I have one patient with pale blue eyes who says she'd love to have long lashes but she's not willing to take even the tiniest of risks that an eye product would change her eye color. It really has to be your decision.

Nasrin Mani, MD
La Jolla Ophthalmologist
2.5 out of 5 stars 3 reviews

Latisse has not been shown in clinical trials to change eye color

+1

Latisse has not been shown in clinical trials to change eye color. It is the glaucoma drop version of the product that can cause eye color changes. The over the counter lash-growth serums have not been rigorously studied by the FDA. Therefore you really don’t know what you can expect from them.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 20 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.